MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number CODMAN 3000
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint suggests a catheter occlusion, which is a known complication of the codman 3000 as listed on the labeling.Catheter occlusion can occur due to a lack of flow from the pump, often when the pump is not refilled at the appropriate time interval.At the time of this report, it is unknown if the device is no longer being used because the course of therapy is completed or if therapy was interrupted.Intera has contacted the patient's physician in order to obtain confirmation of the refill intervals and drug regimen but does not have additional information at the time of this report.If additional information is received, it will be filed in a supplemental report.
 
Event or Problem Description
Device tracking card was returned and stated "no longer being used, not patent.".
 
Additional Manufacturer Narrative
Additional information and corrected codes provided in supplemental report.
 
Event or Problem Description
Further information received from patient: patient stated that the pump has been in place for over 10 years and that it has not been patent 'for a while.' treatment for colorectal cancer was not interrupted due to catheter patency issues, chemotherapy was received and after chemotherapy treatment, patient was having the pump filled with placebo solution to maintain catheter patency 'well past treatment'.At some point, the catheter 'sclerosed over' to her best memory.Patient stated she could not remember the exact nature of the adverse event.Patient could not remember if she was using heparinized saline or glycerin to maintain patency at the time of the adverse event.She had received treatment and is currently in remission for cancer.She stated that she did not wish to have the pump removed at this time because she does not want to undergo additional surgery, but is not currently in need of the chemotherapy at this time.

Brand Name
CODMAN 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11882788
Report Number3015537318-2021-00021
Device Sequence Number11116096
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCODMAN 3000
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;